Alert archive / Mississippi / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS Jackson, MS

July 26, 2017Lincoln County, Mississippi

NWS Jackson, MS issued this areal flood warning at Jul 26, 2017, 12:46 AM CDT for Lincoln County, Mississippi. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2017, 12:46 AM CDT (05:46 UTC)
Expired
Jul 26, 2017, 9:45 PM CDT
In force
21 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 5:48 PM CDT, 6 hours 58 minutes earlier.

Area forecast discussion, Jul 25, 5:48 PM CDT, 6 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
548 PM CDT Tue Jul 25 2017

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Scattered showers and thunderstorms will continue to slowly
diminish through 26/04Z. Otherwise, MVFR visibilities will develop
after 26/06Z and linger until 26/13Z with VFR conditions
thereafter./26/

&&

.DISCUSSION...
Tonight and Wednesday:

An MCV is currently being observed on radar spinning east across
the Pine Belt region of Southeast Mississippi this afternoon. This
disturbance, along with other ingredients factored into the
recipe, was responsible for yet another round of torrential rains
which brought widespread flooding across portions of South Central
and Southeast Mississippi today. Unfortunately, this occurred
almost directly over some locations which experienced torrential
rains and flash flooding on Monday. Fortunately, activity is
gradually subsiding across these areas as the MCV continues its
eastward trek into Southwest Alabama. This trend is expected to
continue through the remainder of this afternoon and into this
evening.

Across the remainder of the CWA, the overall troughing across the
region, coupled with afternoon heating and a warm moist and unstable
airmass, is resulting in scattered storms developing across the
region.   This activity is essentially diurnally driven, and will
begin to dissipate across the CWA after sunset and daytime heating
begins to wane.  Overnight, while an isolated shower or storm can't
be ruled out, primarily across the eastern half of the CWA, things
will remain quiet as lows fall into the low and middle 70s.

Currently, a much more subdued forecast is shaping up for Wednesday.
As strong high pressure aloft begins to build back into the Lower
Mississippi River Valley, the better rain chances will be shunted to
the far eastern half of the CWA as the trough is finally pushed out
of the region.  However, this will result in increasing heat across
the forecast area as highs are expected to top out in the low and
middle 90s areawide.  This, in addition to dew points in the 70s,
will cause afternoon peak heat indices to climb up around the
century mark across much of the area. /19/

Wednesday night through next Tuesday morning:

The pattern will begin hot and humid with increasing heat stress
before a cold front brings increasing rain & storm chances &
drier air in the wake, which will lower temperatures and reduce
the heat stress issues by this weekend.

Overall a hot and humid pattern is in store Thursday as strong &
anomalous upper ridge will continue to amplify & the center of the
593-595DM 500mb upper ridge axis will continue to pivot east-
southeast towards the ArkLaTex. As the cold front stalled to our
northeast over the Appalachians propagates east along the
Appalachians to the Atlantic seaboard, heights will gradually
build into our western portions & help us dry out. Isentropic
subsidence and PWs gradually falling to around an inch and a half
or so will help suppress convection. With increasingly anomalous
low-mid level heights & low level boundary layer temperatures
(~20-21 deg C @ 850 mb) this will support efficient warming easily
into the mid 90s. Some locales in the Delta could reach into the
mid-upper 90s around the 96-97 degree range in the ArkLaMiss Delta
but there is potential areas in the east could still reach around
the 95 degree mark. This in addition to some decent soil moisture
from previous rainfall the past week & drier air, heat indices
should peak around the 105 degree mark, especially in the Delta
where they could get around the 105-107 degree range. Expanded the
graphic further east to mainly along and northwest of the Natchez
Trace corridor. There is some potential we could mix out
dewpoints somewhat into the lower 70s to maybe upper 60s, due the
drier low level air, which could limit the eastward extent of the
heat stress issues. But with recent rainfall & more saturated
soils, decided to expand the HWO/graphic for limited heat further
east. We will have to monitor for potential for heat advisory
potential as we get closer. Heat stress & heat related illnesses
will be possible. Make sure to drink plenty of water & stay cool!
Warm and muggy & above normal lows are expected into the overnight
hours, with some locales, especially in the ArkLaMiss Delta,
getting near the top 5 warmest low temperatures.

Overall a pattern change will be in store as the ridge weakens
its grip on us by Friday & into the weekend & builds back to the
west. Aloft a strong shortwave and surface low/cold front will be
propagating southeast from Canada through the Great Lakes and
into the northeast & potentially the northern Appalachians. This
helps an increasing stronger 300mb jet to strengthen and trough to
amplify to our northeast. This cold front will move down towards
our area by late Friday & Saturday. Moisture will quickly be on
the increase to around 2-2.25+ inch PWs (90-97th+ percentile) and
345-350K 850mb Theta E ahead of the front. More convection will be
in store beginning in the Highway 82 corridor by early Friday
morning before more widespread convection is possible areawide by
Friday afternoon. Heavy rainfall & locally heavy downpours are
possible but due to weak lapse rates/flow, not expecting much in
the way of more stronger, organized convection. Expect the rain &
storm chances to linger overnight into Saturday. Models are
faster to push the cold front through by around Saturday,
especially the GFS which is more amplified, but the Euro/Canadian
kept a slower push of drier air into the area. Kept scattered
convection chances around Saturday. Much drier air is progged to
filter in by later Saturday & through the late weekend. This will
help PWs fall to only around or less than an inch (<10th
percentile) & with dewpoints falling into the mid 60s, this will
help temperatures fall a few degrees below average, with highs
only reaching the mid-upper 80s and lows in the upper 60s. This
will bring much needed relief from recent heat.

By next week, the pattern becomes a little more uncertain on
bringing back in convection from the south-east as the pattern
becomes less amplified & a potential disturbance moves towards our
area from the east. Kept some PoPs chances in the Highway 45
corridor Monday & along & east of I-55 Tuesday as moisture will
only be on a slow increase. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  94  73  95 /  27  10   5   9
Meridian      72  93  75  96 /  21  16  11  17
Vicksburg     72  95  72  96 /  32   6   3   5
Hattiesburg   73  93  75  95 /  24  20  12  19
Natchez       72  93  72  94 /  18   7   3   6
Greenville    73  96  74  96 /  25   4   3   4
Greenwood     72  95  74  95 /  21   5   3   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 25, 5:55 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
555 PM CDT Tue Jul 25 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
262300-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
555 PM CDT Tue Jul 25 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Heat stress concerns will trend upwards again Thursday into
Friday, especially along and west of the Interstate 55 corridor.
Heat advisories may eventually be needed, particularly in portions
of the Arklamiss Delta.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

26

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:19 AM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 35 more40 hr
Jul 26, 9:40 AM CDTAreal Flood WarningJANLawrence12 hr

Nearby

Areal Flood Warnings in Mississippi, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.